Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
146 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Does increase in dosage of Metformin and Januvia induce frequent yawning?

good morning doc i was taking metformin 500 twice a day along with janumet 50 500 once a day , from the time the dosage has been raised to metforming 850 twice a day and januvia 100 , im yawning the whole day ,please help, my blood preasure has also dropped to 110 ,why ami yawningthe whoelday ,to be more specific every 2 minutes regards kenneth
Wed, 26 Nov 2014
Report Abuse
General & Family Physician 's  Response
Hello there Kenneth,
I can understand your discomfort about yawning so frequently. The medicines you are currently taking are very good medicines to control blood sugar and they are not usually known to cause yawning as a side effect by themselves. The reason that I would like to rule out is kidney damage and electrolyte disturbance which may cause this kind of symptom. Your BP at 110 if systolic (the upper reading ) then you are doing fine and not really low. It would have helped me to know your age. So I would suggest get a Kidney function test in which they will also check for serum electrolytes so that if any abnormality can be detected and accordingly treated.
Other reasons why you may have this excessive yawning is if you are not sleeping well at night or suffering from sleep apnea in the nights which may cause you to sleep poorly and so the yawning.
If you have had episodes of sudden waking up from sleep where you feel breathless then that is sleep apnea. If yes then you may need a sleep study after thorough examination by a physician.
Till then continue your medicines as sugar control is equally important.
Hope this helps.
Take care.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hi, within the last month my physician increased my metformin from 500 mg to 850 mg 3x a day. Started me on junuvia 50 mg 1 x a day. My blood sugar...